A Lagrangian approach for the compressible Navier-Stokes equations
Annales de l'Institut Fourier, Volume 64 (2014) no. 2, pp. 753-791.

Here we investigate the Cauchy problem for the barotropic Navier-Stokes equations in n , in the critical Besov spaces setting. We improve recent results as regards the uniqueness condition: initial velocities in critical Besov spaces with (not too) negative indices generate a unique local solution. Apart from (critical) regularity, the initial density just has to be bounded away from 0 and to tend to some positive constant at infinity. Density-dependent viscosity coefficients may be considered. Using Lagrangian coordinates is the key to our statements as it enables us to solve the system by means of the basic contraction mapping theorem. As a consequence, conditions for uniqueness are the same as for existence, and Lipschitz continuity of the flow map (in Lagrangian coordinates) is established.

On étudie le problème de Cauchy pour le système de Navier-Stokes barotrope dans n , avec régularité Besov critique. On affaiblit la condition d’unicité, ce qui permet d’établir entre autres que des vitesses initiales ayant une régularité Besov (pas trop) négative génèrent une solution unique. La densité initiale est à régularité critique et doit juste être strictement positive et tendre vers une constante à l’infini. Les coefficients de viscosité peuvent dépendre de la densité. L’usage de coordonnées lagrangiennes est la clef de toutes ces améliorations car il permet de résoudre le système par itérations de Picard. Comme corollaire immédiat, on obtient que les conditions pour l’unicité sont les mêmes que pour l’existence, ainsi que la continuité de l’opérateur solution (pour le système écrit en coordonnées lagrangiennes).

DOI: 10.5802/aif.2865
Classification: 35Q35, 76N10
Keywords: Compressible fluids, uniqueness, critical regularity, Lagrangian coordinates
Mot clés : fluides compressibles, unicité, régularité critique, coordonnées lagrangiennes
Danchin, Raphaël 1

1 Université Paris-Est LAMA, UMR 8050 & Institut Universitaire de France 61 avenue du Général de Gaulle 94010 Créteil Cedex (France)
@article{AIF_2014__64_2_753_0,
     author = {Danchin, Rapha\"el},
     title = {A {Lagrangian} approach for the compressible {Navier-Stokes} equations},
     journal = {Annales de l'Institut Fourier},
     pages = {753--791},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {64},
     number = {2},
     year = {2014},
     doi = {10.5802/aif.2865},
     mrnumber = {3330922},
     zbl = {06387292},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2865/}
}
TY  - JOUR
AU  - Danchin, Raphaël
TI  - A Lagrangian approach for the compressible Navier-Stokes equations
JO  - Annales de l'Institut Fourier
PY  - 2014
SP  - 753
EP  - 791
VL  - 64
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2865/
DO  - 10.5802/aif.2865
LA  - en
ID  - AIF_2014__64_2_753_0
ER  - 
%0 Journal Article
%A Danchin, Raphaël
%T A Lagrangian approach for the compressible Navier-Stokes equations
%J Annales de l'Institut Fourier
%D 2014
%P 753-791
%V 64
%N 2
%I Association des Annales de l’institut Fourier
%U https://aif.centre-mersenne.org/articles/10.5802/aif.2865/
%R 10.5802/aif.2865
%G en
%F AIF_2014__64_2_753_0
Danchin, Raphaël. A Lagrangian approach for the compressible Navier-Stokes equations. Annales de l'Institut Fourier, Volume 64 (2014) no. 2, pp. 753-791. doi : 10.5802/aif.2865. https://aif.centre-mersenne.org/articles/10.5802/aif.2865/

[1] Bahouri, Hajer; Chemin, Jean-Yves; Danchin, Raphaël Fourier analysis and nonlinear partial differential equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 343, Springer, Heidelberg, 2011, pp. xvi+523 | MR | Zbl

[2] Bony, Jean-Michel Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. École Norm. Sup. (4), Volume 14 (1981) no. 2, pp. 209-246 | Numdam | MR | Zbl

[3] Charve, Frédéric; Danchin, Raphaël A global existence result for the compressible Navier-Stokes equations in the critical L p framework, Arch. Ration. Mech. Anal., Volume 198 (2010) no. 1, pp. 233-271 | DOI | MR | Zbl

[4] Chen, Qionglei; Miao, Changxing; Zhang, Zhifei Global well-posedness for compressible Navier-Stokes equations with highly oscillating initial velocity, Comm. Pure Appl. Math., Volume 63 (2010) no. 9, pp. 1173-1224 | MR | Zbl

[5] Chen, Qionglei; Miao, Changxing; Zhang, Zhifei Well-posedness in critical spaces for the compressible Navier-Stokes equations with density dependent viscosities, Rev. Mat. Iberoam., Volume 26 (2010) no. 3, pp. 915-946 | DOI | MR | Zbl

[6] Cho, Yonggeun; Choe, Hi Jun; Kim, Hyunseok Unique solvability of the initial boundary value problems for compressible viscous fluids, J. Math. Pures Appl. (9), Volume 83 (2004) no. 2, pp. 243-275 | DOI | MR | Zbl

[7] Danchin, R. Global existence in critical spaces for compressible Navier-Stokes equations, Invent. Math., Volume 141 (2000) no. 3, pp. 579-614 | DOI | MR | Zbl

[8] Danchin, R. On the uniqueness in critical spaces for compressible Navier-Stokes equations, NoDEA Nonlinear Differential Equations Appl., Volume 12 (2005) no. 1, pp. 111-128 | DOI | MR | Zbl

[9] Danchin, R. Well-posedness in critical spaces for barotropic viscous fluids with truly not constant density, Comm. Partial Differential Equations, Volume 32 (2007) no. 7-9, pp. 1373-1397 | DOI | MR | Zbl

[10] Danchin, Raphaël Local theory in critical spaces for compressible viscous and heat-conductive gases, Comm. Partial Differential Equations, Volume 26 (2001) no. 7-8, pp. 1183-1233 | DOI | MR | Zbl

[11] Danchin, Raphaël On the solvability of the compressible Navier-Stokes system in bounded domains, Nonlinearity, Volume 23 (2010) no. 2, pp. 383-407 | DOI | MR | Zbl

[12] Danchin, Raphaël On the well-posedness of the incompressible density-dependent Euler equations in the L p framework, J. Differential Equations, Volume 248 (2010) no. 8, pp. 2130-2170 | DOI | MR | Zbl

[13] Danchin, Raphaël Fourier analysis methods for compressible flows (2012) (Topics on compressible Navier-Stokes equations, États de la recherche SMF, Chambéry)

[14] Danchin, Raphaël; Mucha, Piotr Bogusław A Lagrangian approach for the incompressible Navier-Stokes equations with variable density, Comm. Pure Appl. Math., Volume 65 (2012) no. 10, pp. 1458-1480 | DOI | MR | Zbl

[15] Germain, Pierre Weak-strong uniqueness for the isentropic compressible Navier-Stokes system, J. Math. Fluid Mech., Volume 13 (2011) no. 1, pp. 137-146 | DOI | MR | Zbl

[16] Haspot, Boris Existence of global strong solutions in critical spaces for barotropic viscous fluids, Arch. Ration. Mech. Anal., Volume 202 (2011) no. 2, pp. 427-460 | DOI | MR

[17] Haspot, Boris Well-posedness in critical spaces for the system of compressible Navier-Stokes in larger spaces, J. Differential Equations, Volume 251 (2011) no. 8, pp. 2262-2295 | DOI | MR | Zbl

[18] Hoff, David Uniqueness of weak solutions of the Navier-Stokes equations of multidimensional, compressible flow, SIAM J. Math. Anal., Volume 37 (2006) no. 6, p. 1742-1760 (electronic) | DOI | MR | Zbl

[19] Krylov, N. V. Lectures on elliptic and parabolic equations in Sobolev spaces, Graduate Studies in Mathematics, 96, American Mathematical Society, Providence, RI, 2008, pp. xviii+357 | MR | Zbl

[20] Lions, Pierre-Louis Mathematical topics in fluid mechanics. Vol. 2, Oxford Lecture Series in Mathematics and its Applications, 10, The Clarendon Press, Oxford University Press, New York, 1998, pp. xiv+348 (Compressible models, Oxford Science Publications) | MR | Zbl

[21] Mucha, Piotr Bogusław The Cauchy problem for the compressible Navier-Stokes equations in the L p -framework, Nonlinear Anal., Volume 52 (2003) no. 4, pp. 1379-1392 | DOI | MR | Zbl

[22] Valli, Alberto An existence theorem for compressible viscous fluids, Ann. Mat. Pura Appl. (4), Volume 130 (1982), pp. 197-213 | DOI | MR | Zbl

[23] Valli, Alberto; Zajączkowski, Wojciech M. Navier-Stokes equations for compressible fluids: global existence and qualitative properties of the solutions in the general case, Comm. Math. Phys., Volume 103 (1986) no. 2, pp. 259-296 | DOI | MR | Zbl

Cited by Sources: